MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145042P
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the guidewire was difficult to push through the puncture needle and to pull back only with massive force, so the wire ¿untwisted,¿ and the catheter could only be implanted with another guidewire.The catheter was not repaired.There was no leak.Tego was not utilized.No luer adapter issue.The insertion site was not treated prior to product placement.Nothing unusual was observed on the device prior to use.Flushing was done.No other products were being utilized with the device.The procedure was completed with another guidewire.The guidewire used was included in the kit.No remedial action was performed.The guidewire was removed by forceful pulling under x-ray and then removal with a puncture needle, and a new puncture was necessary.When removed, the guidewire was not intact.No intervention/medical treatment was required as a result of the event.There was no blood loss.The patient was stable.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the guidewire was difficult to push through the puncture needle and to pull back only with massive force, so the wire ¿untwisted¿ and the catheter could only be implanted with another guidewire.The catheter was not repaired.There was no leak.Tego was not utilized.No luer adapter issue.The insertion site was not treated prior to product placement.Nothing unusual was observed on the device prior to use.Flushing was done with normal result.No other products are being utilized with the device.The procedure was completed with another guidewire.The guidewire used was included in the kit.No remedial action was performed.The guidewire was removed by forceful pulling under x-ray, and then removal with a puncture needle and a new puncture was necessary.When removed, the guidewire was not intact and all the pieces of it were took out.No intervention/medical treatment was required as a result of the event.There was no blood loss.Blood transfusion was not required.The patient was stable.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the guidewire was difficult to push through the puncture needle and to pull back only with massive force, so the wire ¿untwisted¿ and the catheter could only be implanted with another guidewire.The catheter was not repaired.There was no leak.Tego was not utilized.No luer adapter issue.The insertion site was not treated prior to product placement.Nothing unusual was observed on the device prior to use.Flushing was done with a normal result.No other products are being utilized with the device.The procedure was completed with another guidewire.The guidewire used was included in the kit.No remedial action was performed.The guidewire was removed by forceful pulling under x-ray, and then removal with a puncture needle and a new puncture was necessary.It was necessary to remove the guide wire and catheter from the patient simultaneously (in one action) due to the alleged defect.When removed, the guidewire was not intact, and all the pieces of it were taken out.No intervention/medical treatment was required as a result of the event.There was no blood loss.Blood transfusion was not required.The patient was stable.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the guidewire was difficult to push through the puncture needle and could only be pulled back with massive force, causing the wire to ¿untwist.¿ it was difficult to put the guidewire back.There was no leak.There was no luer adapter issue.There was nothing unusual observed on the device prior to use.Flushing was done prior to insertion, and the result was normal (nothing special).The insertion site was not treated prior to product placement.Tego was not utilized.There were no other products being utilized with the device.The guidewire was provided with the kit being used.It was stated that the guidewire was removed by forceful pulling under x-ray, then removal with puncture needle, and a new puncture was necessary.When removed, the guidewire was not intact (it had untwisted).It was checked and controlled via x-ray that the whole guidewire was accounted for and was taken out.The catheter was not repaired.To proceed with the catheter insertion, the physician changed the puncture needle and guidewire to an external product.The procedure was completed using another guidewire, as the catheter could only be implanted with a different guidewire.There was no blood loss, and a blood transfusion was not required.There was no intervention/medical treatment required as a result of the event.The patient was stable right after the event.
 
Additional Manufacturer Narrative
Correction: b1, b2, b5, b6, h1, h6.New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21642598
Report Number1282497-2025-00170
Device Sequence Number7661800
Product Code MSD
UDI-Device Identifier10884521158054
UDI-Public10884521158054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145042P
Device Catalogue Number8888145042P
Device Lot Number2320000254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer03/19/2025
03/25/2025
03/25/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date03/23/2025
03/28/2025
04/01/2025
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown